Multiple Sclerosis Community
Withdrawing from Lyrica? Sick!
About This Community:

Our Patient-to-Patient MS Forum is where you can communicate with other people who share your interest in Multiple Sclerosis. This forum is not monitored by medical professionals.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Withdrawing from Lyrica? Sick!

I haven't felt well in weeks, but it hasn't been the usual MS kind of not feeling well. I've had nausea, sweating, insomnia, horrible fatigue and general malaise. I know that this has been from various causes, including an infection, but I hadn't been able to come up with a reason for the way I've felt off and on for the past week. Now I'm wondering if it could be withdrawal from Lyrica.

For the past year I've been on 100 mg Lyrica twice a day. It's been a good while since I've thought it was helping with the burning neuropathic pain I've had, especially at night. Also, I'm gaining weight no matter what I do. I didn't want to increase the dose, and decided to get off it and see how things would go. I knew not to quit it cold turkey, as this can even cause seizures. So since I have 100 mg capsules, the only thing I could do was reduce the dose to once a day for a while.

I've just now looked up withdrawal from Lyrica, and aside from seizures, it can cause exactly what I'm going through. I'm still not sure this is what's going on, because I still do take the 100 mg.

Can anyone shed light on this? Anyone had this experience? Please help.

ess
Related Discussions
6 Comments Post a Comment
Blank
195469_tn?1388326488
I wasn't on Lyrica for a year, but was on it long enough to have experienced the same kind of symptoms that you are.

I would ask your doctor for a smaller strength tablet, so you can go off from 100mg once a day to less than half for about a week, then the small dose every other day for a week, then if you are still having symptoms of withdrawal, talk to your doctor.  I was able to go off of it in a smaller dose of every other day for about a week.  I forget what milligram it was, but it was a fairly easy withdrawal.

You should never try to go off of a drug that you have taken for a year, without the guidance of your doctor, anyway, Miss Essy.  Just to be on the safe side.  

I did not have any withdrawal symptoms, but I sure did feel better once I had that drug out of my system.

Please call your doctor or pharmacist for advice.  I hope you feel better soon sweetheart.

Heather
Blank
198419_tn?1360245956
Hey Ess,

Giving this a bump for you ......

Has your burning increased during the taper as well?

Hope you feel well soon,
shell
Blank
559187_tn?1330786456
I don't think this is being cause entirely by the Lyrica withdrawel.  When I went off Lyrica, I had the nausea and sweats, but it didi't last that long.  I did have my doctor give me 50gm dosages and tapered down from that, but again the "side effects" of going off were only short-lived.  

How long have you been trying to taper down?  How bad are the symptoms?  IF they are bad enough to interfere with your daily life, then you need to get checked out by your doctor.  I still think something else is going on here.  I hope you can get to the bottom of it.  

Julie
Blank
755322_tn?1330272714
I am also weaning off the Lyrica as it doesn't seem to control the nerve pain except at higher doses  and it makes me loopy, make my feet swell and makes me totally fatigued.

I was on 100 mg day; 50 mg at night and 25 mg morning and mid afternoon ( I know its not a lot but then I am a light weight!) I dropped to 75 mg for a week by cutting the night dose in half.  I plan on dropping to 50 mg by dropping the night dose next. Then to 25 mg after another week and then 25 mg every other day for a week and then off.

The side effects for withdrawing can be rotten but with a slow taper should not be so bad. The lowest Lyrica comes in 25 mg capsules. I will be glad to get this drug out of my system, but I have to admit its been better than Neurontin.

I have also heard some people lose the nerve pain totally after getting off the Lyrica. Hang in there Ess.

For the pain I will use DL Phenylalanine and see hope helps.
Blank
Avatar_f_tn
Naturally I only put 2 and 2 together once the holiday weekend had started, so there isn't a lot I can do. But I did try one thing and it's helping. The Lyrica capsules, as most of you know, are hard, I guess some kind of gel composition. I cut one in half very carefully, not spilling any of the powder, so I think it amounts to a 50 mg dose. I took one last night and slept so much better. Took another 'half' this morning and am doing okay, not great but considerably better than I had been.

I guess if I were somehow poisoning myself by cutting the capsules I'd know by now. I can keep doing this for a while, until I get some 25 mg to finish the taper. Keeping a steady amount in my system may be the key.

Thanks to all for being so helpful and concerned. It's much appreciated. And by the way, the neuropathic pain if anything is less, but then it waxes and wanes on some system known only to itself.

ess
Blank
230948_tn?1235847929
Hi

I was on lyrica for year and a half i tried to come off it once and experienced such pain i went straight back on it plus extra pain killers not good!! i researched it more and then as i was getting worse and up to 600mg a day and had put on 2 st i decided to come off it again but this time painfully slow not over mth but over 3 mths and this time the pain was less it took me a mth afterwards to really feel the difference and i started to notice the fatiuge lesson the sweating better the night terrors less and i slept far better without it and my pain had gone the nerve type pain and less jerking of the muscles too i also lost all the weight over the next 6 mths of being off it as it makes you hungry and put on weight, i also came off requip this yr too and made me feel better just on the morphine patches for pain now 100 every 72 hrs and a antidepressant i think lyrica works for some and others not i was put on it very soon after i first got ill and the other sx that came with it like brain fogg and muscle issues clouded the dx i feel i still dont have a dx 2 and a half yrs later!!

sam
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Neurology Answerers
667078_tn?1316004535
Blank
HVAC
Durham, NC
572651_tn?1333939396
Blank
Lulu54
Dayton, OH
338416_tn?1413581329
Blank
jensequitur
Fort Worth, TX
1831849_tn?1383231992
Blank
kwarendorf
Great Neck, NY
Avatar_f_tn
Blank
SarahL2491
Alagash, ME
147426_tn?1317269232
Blank
Quixotic1
Washougal, WA